Alert archive / New York / Wind Advisories in 2025

Wind Advisory 1, NWS Albany, NY

January 7, 20254 states

NWS Albany, NY issued this wind advisory at Jan 7, 2025, 8:30 AM EST for 4 states. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2025, 8:30 AM EST (13:30 UTC)
Expired
Jan 9, 2025, 7:00 PM EST
In force
59 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Dutchess County, NY, Greene County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Windham County, VT

The radar

The Albany radar (KENX), 37 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS71 KALY 071330
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
830 AM EST Tue Jan 7 2025

CTZ001-MAZ001-025-NYZ047-048-051-058-063-VTZ014-080300-
/O.NEW.KALY.WI.Y.0001.250107T1330Z-250108T0300Z/
Northern Litchfield-Northern Berkshire-Southern Berkshire-
Schoharie-Western Schenectady-Western Albany-Western Greene-
Western Ulster-Western Windham-
Including the cities of Sundown, Middleburgh, Tannersville, Great
Barrington, Jefferson, Livingstonville, West Shokan, Ellenville,
Londonderry, Hancock, Dalton, Berne, Prattsville, Windham,
Gilboa, Duanesburg, Delanson, Florida, North Adams, Torrington,
Breakabeen, Stratton, North Blenheim, Pittsfield, Knox, Napanoch,
Woodstock, Cobleskill, Hunter, Kerhonkson, Westerlo, South
Egremont, Sandisfield, Mariaville, Altamont, Preston Hollow, and
West Hurley
830 AM EST Tue Jan 7 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 to 50 mph.

* WHERE...In Connecticut, Northern Litchfield County. In 
  Massachusetts, Northern Berkshire and Southern Berkshire Counties. 
  In New York, Schoharie, Western Albany, Western Greene, Western 
  Schenectady, and Western Ulster Counties. In Vermont, Western 
  Windham County.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Breezy conditions will continue overnight 
  tonight with gusts up to 30 to 40mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CS
9 follow-up statements
624 
WWUS71 KALY 071945
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
245 PM EST Tue Jan 7 2025

CTZ001-MAZ001-025-VTZ014-080300-
/O.EXT.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/
Northern Litchfield-Northern Berkshire-Southern Berkshire-Western
Windham-
Including the cities of North Adams, Dalton, Torrington, Great
Barrington, Stratton, South Egremont, Sandisfield, Pittsfield,
Florida, Londonderry, and Hancock
245 PM EST Tue Jan 7 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 to 50 mph.

* WHERE...In Connecticut, Northern Litchfield County. In 
  Massachusetts, Northern Berkshire and Southern Berkshire Counties. 
  In Vermont, Western Windham County.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Breezy winds will continue even into Thursday 
  with gusts up to 40 to 45mph still expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NYZ047-048-051-058-063-080300-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250108T0300Z/
Schoharie-Western Schenectady-Western Albany-Western Greene-
Western Ulster-
Including the cities of Sundown, Middleburgh, Tannersville,
Jefferson, Livingstonville, West Shokan, Ellenville, Berne,
Prattsville, Windham, Gilboa, Duanesburg, Delanson, Breakabeen,
North Blenheim, Napanoch, Knox, Woodstock, Cobleskill, Hunter,
Kerhonkson, Westerlo, Mariaville, Altamont, Preston Hollow, and
West Hurley
245 PM EST Tue Jan 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Schoharie, Western Albany, Western Greene, Western 
  Schenectady, and Western Ulster Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Breezy winds continue through Wednesday and 
  even Thursday with gusts up to 40 mph still expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CS
951 
WWUS71 KALY 080238
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
938 PM EST Tue Jan 7 2025

NYZ047-048-051-058-063-080345-
/O.EXP.KALY.WI.Y.0001.000000T0000Z-250108T0300Z/
Schoharie-Western Schenectady-Western Albany-Western Greene-
Western Ulster-
Including the cities of Delanson, West Hurley, Middleburgh,
Duanesburg, Westerlo, Woodstock, Berne, Cobleskill, Prattsville,
Kerhonkson, Gilboa, Windham, Sundown, North Blenheim, Ellenville,
Preston Hollow, Breakabeen, Hunter, Altamont, Napanoch,
Jefferson, West Shokan, Tannersville, Livingstonville, Knox, and
Mariaville
938 PM EST Tue Jan 7 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Although it will remain breezy overnight, with some wind gusts 
reaching up to 40 mph, the threat for stronger wind gusts above 45 
mph has ended.

$$

CTZ001-MAZ001-025-VTZ014-081045-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/
Northern Litchfield-Northern Berkshire-Southern Berkshire-Western
Windham-
Including the cities of Londonderry, Stratton, Sandisfield, Great
Barrington, Florida, Dalton, Torrington, Hancock, North Adams,
South Egremont, and Pittsfield
938 PM EST Tue Jan 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In Connecticut, Northern Litchfield County. In 
  Massachusetts, Northern Berkshire and Southern Berkshire Counties. 
  In Vermont, Western Windham County.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KSL
735 
WWUS71 KALY 080825
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
325 AM EST Wed Jan 8 2025

NYZ051-058-063-082300-
/O.EXA.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/
Western Albany-Western Greene-Western Ulster-
Including the cities of West Shokan, Sundown, Prattsville,
Hunter, Knox, West Hurley, Berne, Tannersville, Windham, Preston
Hollow, Napanoch, Ellenville, Altamont, Kerhonkson, Woodstock,
and Westerlo
325 AM EST Wed Jan 8 2025

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Western Albany, Western Greene, and Western Ulster 
  Counties.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CTZ001-MAZ001-025-VTZ014-082300-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/
Northern Litchfield-Northern Berkshire-Southern Berkshire-Western
Windham-
Including the cities of South Egremont, Hancock, Sandisfield,
Great Barrington, Stratton, Dalton, Florida, Londonderry,
Torrington, Pittsfield, and North Adams
325 AM EST Wed Jan 8 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In Connecticut, Northern Litchfield County. In 
  Massachusetts, Northern Berkshire and Southern Berkshire Counties. 
  In Vermont, Western Windham County.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AG
925 
WWUS71 KALY 081941
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
241 PM EST Wed Jan 8 2025

MAZ001-025-090800-
/O.EXT.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Florida, Sandisfield, Dalton, South
Egremont, Hancock, Pittsfield, Great Barrington, and North Adams
241 PM EST Wed Jan 8 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northern Berkshire and Southern Berkshire Counties.

* WHEN...Until 7 PM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CTZ001-NYZ051-058-063-VTZ014-090600-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/
Northern Litchfield-Western Albany-Western Greene-Western Ulster-
Western Windham-
Including the cities of Prattsville, West Shokan, Woodstock,
Knox, Kerhonkson, Windham, Ellenville, Torrington, Westerlo,
Altamont, Preston Hollow, West Hurley, Stratton, Tannersville,
Hunter, Sundown, Londonderry, Napanoch, and Berne
241 PM EST Wed Jan 8 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In Connecticut, Northern Litchfield County. In New York, 
  Western Albany, Western Greene, and Western Ulster Counties. In 
  Vermont, Western Windham County.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

RW
014 
WWUS71 KALY 090308
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
1008 PM EST Wed Jan 8 2025

CTZ001-NYZ051-058-063-VTZ014-090600-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/
Northern Litchfield-Western Albany-Western Greene-Western Ulster-
Western Windham-
Including the cities of West Hurley, Preston Hollow, Torrington,
Hunter, Altamont, Londonderry, Knox, Berne, Windham, Ellenville,
Sundown, Woodstock, Kerhonkson, Prattsville, West Shokan,
Stratton, Napanoch, Westerlo, and Tannersville
1008 PM EST Wed Jan 8 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...In Connecticut, Northern Litchfield County. In New York, 
  Western Albany, Western Greene, and Western Ulster Counties. In 
  Vermont, Western Windham County.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MAZ001-025-091015-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/
Northern Berkshire-Southern Berkshire-
Including the cities of South Egremont, Hancock, North Adams,
Sandisfield, Pittsfield, Dalton, Great Barrington, and Florida
1008 PM EST Wed Jan 8 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northern Berkshire and Southern Berkshire Counties.

* WHEN...Until 7 PM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KSL
793 
WWUS71 KALY 090605
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
105 AM EST Thu Jan 9 2025

CTZ001-NYZ051-058-063-VTZ014-090715-
/O.EXP.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/
Northern Litchfield-Western Albany-Western Greene-Western Ulster-
Western Windham-
Including the cities of Sundown, Knox, Ellenville, Napanoch,
Londonderry, Windham, Westerlo, Torrington, Berne, Stratton,
Prattsville, Hunter, Tannersville, Preston Hollow, Kerhonkson,
Altamont, West Hurley, Woodstock, and West Shokan
105 AM EST Thu Jan 9 2025

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory has been allowed to expire as wind gusts have 
weakened below advisory criteria.

$$

MAZ001-025-091100-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Pittsfield, Sandisfield, Great
Barrington, Hancock, Florida, Dalton, South Egremont, and North
Adams
105 AM EST Thu Jan 9 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northern Berkshire and Southern Berkshire Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AG
777 
WWUS71 KALY 090817
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
317 AM EST Thu Jan 9 2025

CTZ001-013-NYZ051-052-058-059-063>066-092300-
/O.EXA.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/
Northern Litchfield-Southern Litchfield-Western Albany-Eastern
Albany-Western Greene-Eastern Greene-Western Ulster-Eastern
Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Sundown, Thomaston, Knox, Ellenville,
Napanoch, Stanfordville, Amenia, Windham, Westerlo, Oakville,
Torrington, Gaylordsville, Poughkeepsie, Berne, Albany,
Terryville, Catskill, Dover Plains, New Milford, Pawling,
Prattsville, Hunter, Coxsackie, Tannersville, Cairo, Arlington,
Jefferson Heights, Millbrook, Preston Hollow, Kingston,
Kerhonkson, Altamont, Wingdale, West Hurley, Woodstock, Beacon,
Athens, West Shokan, New Paltz, and Pine Plains
317 AM EST Thu Jan 9 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In Connecticut, Litchfield County. In New York, Albany, 
  Greene, Ulster, and Dutchess Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MAZ001-025-092300-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Pittsfield, Sandisfield, Great
Barrington, Hancock, Florida, Dalton, South Egremont, and North
Adams
317 AM EST Thu Jan 9 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Berkshire County.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AG
575 
WWUS71 KALY 092023
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
323 PM EST Thu Jan 9 2025

CTZ001-013-MAZ001-025-NYZ051-052-058-059-063>066-100000-
/O.CON.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Albany-Eastern Albany-Western Greene-
Eastern Greene-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
Including the cities of Torrington, Great Barrington, Westerlo,
Albany, Kerhonkson, Beacon, Oakville, Berne, Pine Plains,
Ellenville, North Adams, Dalton, Hancock, Knox, Arlington,
Pittsfield, Windham, Napanoch, Gaylordsville, Prattsville, West
Shokan, Thomaston, Catskill, Millbrook, Pawling, Florida, Preston
Hollow, Hunter, Cairo, West Hurley, Amenia, Sandisfield, Athens,
South Egremont, Wingdale, Dover Plains, Sundown, Poughkeepsie,
New Paltz, Coxsackie, Jefferson Heights, Woodstock,
Stanfordville, Altamont, New Milford, Kingston, Terryville, and
Tannersville
323 PM EST Thu Jan 9 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph with gusts 40 to 50 mph.

* WHERE...Litchfield County Connecticut, the Berkshires of western 
  Massachusetts, and Albany, Greene, Dutchess and Ulster Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TAW
868 
WWUS71 KALY 092355
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
655 PM EST Thu Jan 9 2025

CTZ001-013-MAZ001-025-NYZ051-052-058-059-063>066-100100-
/O.EXP.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Albany-Eastern Albany-Western Greene-
Eastern Greene-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
Including the cities of Florida, Tannersville, Knox, Amenia,
Windham, Great Barrington, Preston Hollow, Sandisfield, North
Adams, Napanoch, Berne, Poughkeepsie, Stanfordville, Terryville,
Beacon, Dalton, Catskill, New Milford, Hunter, West Shokan,
Kingston, Dover Plains, Pine Plains, Prattsville, Woodstock,
Pittsfield, Wingdale, Oakville, Hancock, Cairo, Albany,
Thomaston, Gaylordsville, Pawling, Coxsackie, Westerlo, Athens,
Torrington, Jefferson Heights, Sundown, Ellenville, West Hurley,
Kerhonkson, Arlington, New Paltz, Altamont, Millbrook, and South
Egremont
655 PM EST Thu Jan 9 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Although wind gusts of 30 to 40 mph will remain possible this 
evening, the threat for stronger wind gusts of 45 to 50 mph has 
ended.

$$

KSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 7, 6:47 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Jan 7, 6:47 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
647 AM EST Tue Jan 7 2025

.SYNOPSIS...
Cold and blustery conditions will persist through Thursday,
along with occasional snow showers and flurries, especially
across higher terrain areas. A storm system passing south of the
region may bring snow to portions of the region this weekend,
especially areas south and east of Albany.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
-Cold and windy today.

Cyclonic upper flow across SE Canada and New England with upper
energy dropping south out of Canada. Lots of clouds across the
region but there are breaks in the clouds in the Hudson Valley,
especially the mid Hudson Valley and NW CT. Some flurries into
the southern Adirondacks.

Some multi bands off Lake Ontario in the north northwest low
level flow will support some isolated to scattered snow shower
activity into the southwestern Adirondacks, western Mohawk
Valley and Schoharie Valley. Some upslope flow could support
isolated snow showers into southern VT and a few flurries could
occur in other areas north of I-90.

Low level northwest winds will be gusty, up to 40 to 45 mph at
times and wind chills will be below zero in higher terrain and
around zero to single numbers elsewhere this afternoon. Highs
around 20 to mid 20s with some upper 20s mid Hudson Valley and
teens in higher terrain.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Key Messages:

- Cold and windy through the period. Light accumulations of
  snow in the southwestern Adirondacks through Wednesday night.

Discussion:

Persistent strong upper energy around the SE Canadian coast and
associated surface low pressure creating strong low level
pressure gradient with low level ridging in the midwest to
western Great Lakes. The strong pressure gradient will support
strong and gusty winds through Thursday.

Multi bands off Lake Ontario will continue to occasionally brush
western areas with scattered snow showers, while upslope will
continue to bring some isolated snow showers at times into
southern VT. Wind chills will be up to 15 below in higher
terrain at night and 5 to 10 below in the valleys. During the
afternoon, wind chills should be around zero in higher terrain
and single numbers in the valleys.

High temperatures Wednesday around 20 to mid 20s, with around 10
to mid teens higher terrain. Highs Thursday in the lower to mid
20s with a few upper 20s mid Hudson Valley and teens in higher
terrain. Winds may begin to diminish Thursday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Key Message:

-  Lower than normal confidence in a storm system impacting eastern
New York and western New England this weekend.

Discussion:

The extended forecast period opens with a tranquil end to the work
week as upper-level ridging and surface high pressure build in
across the East Coast. As such, Friday will be dry and clear to
partly cloudy with highs primarily in the mid/upper 20s to low 30s
though upper 10s will be likely at higher elevations much like
pockets of mid 30s will be likely in the lower Mid-Hudson Valley.
Clouds increase Friday afternoon through Friday night ahead of an
impending storm system, but with 850 mb temperatures falling to -12C
to -9C, lows will widely cool to the 10s with pockets of single
digits above 2000ft in elevation and low 20s in the Mid-Hudson
Valley.

The forecast for this weekend continues to pose quite the challenge
as the details of the aforementioned "impending system" remain
rather ambiguous. While confidence is increasing in the occurrence
of a storm, it is unclear what impacts will be posed on our region.
Thus, to be clear, the adjective "impending" does not exactly imply
that this storm will have a significant impact on our region, but
rather that we will either experience a direct impact in the form of
winter precipitation or a mere increase in cloud cover from its
adjacent passage.

The origin of this system is the development and strengthening of a
cutoff low over northern Baja California by Tuesday night. Through
Friday, this feature will weaken into a positively-tilted, rather
deep shortwave trough that will traverse the Mexican Plateau and
Southern Plains whilst northern stream, neutrally-tilted energy
swings through the Upper Midwest. Deterministic models, at this time
and through the last several runs, do not align these two features,
therefore mitigating their phasing with one another. By Friday
night, a surface low pressure system forms at the leading edge of
the southern-stream trough in the Deep South. As this low begins to
take a northeast track through the Southeast CONUS, a secondary low
pressure system begins to take shape Saturday morning near the
northeast Great Lakes beneath the northern stream shortwave. At this
point, general consensus points to the rotation of the northern
shortwave through the Northeast with its associated surface low
weakening into more of a surface wave that will remain to displaced
to our north. The primary, now coastal low looks to exit into the
western Atlantic near the Carolinas and take an east-northeast
trajectory toward Atlantic Canada such that it remains well to our
south and east.

This solution would result in light snow showers developing across
the region Saturday into Sunday morning brought on by the northern
stream shortwave and adjacent surface wave. However, despite this
being the general consensus at this point, it cannot be disregarded
that the deterministic GFS, the outlier, keeps the track of the
coastal low closer to the Mid-Atlantic Coast in a Nor'Easter-type
track. This would put our region on the cold side of the system,
allowing widespread, potentially significant snow to fall. And,
despite the general consensus painted by the CMCNH and ECMWF,
ensembles are still struggling to come to a resolution of this
system. In fact, the NBM-CONUS probabilities for 24-hour snowfall
accumulations for greater than 1" (~10 to 20%)are very similar to
those of greater than 4" (Advisory Criteria) (~10 to 15%) which
highlights very well the extent of uncertainty associated with this
system. Bottom line, we will be monitoring this closely as lead time
decreases in an effort to get a firm grasp on the most likely
outcome.

Regardless of this weekend's system, high pressure looks to return
to the region for early next week, forcing the return to tranquil
conditions. High temperatures Saturday and Sunday will be primarily
in the 20s to low/mid 30s with lows generally in the 10s and low
20s. High temperatures Monday will be similar to those of Saturday
and Sunday with lows falling to the single digits to mid 10s.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Through 12z Wednesday...VFR conditions prevail at all terminals
with the exception of KPSF where MVFR ceilings persist.
Throughout the 12z TAF period, primarily VFR conditions are
anticipated. The exception, again, being KPSF where latest
guidance indicates MVFR ceilings throughout much, if not all, of
the 12z cycle. Additionally, it's at KPSF that holds the
greatest likelihood of seeing any precipitation today. This
precipitation will come in the form of light snow showers later
on this morning which could take visibility down to MVFR
thresholds as well. A TEMPO has been added to the TAF to account
for this possibility. The main concern of the 12z TAF cycle
remains gusty winds. Sustained wind speeds will continue to
increase throughout the day, reaching maximums of 10 to 20 mph
with gusts of 25 to 35 kt. There is, however, no concern for
LLWS.

Outlook...

Wednesday Night: Low Operational Impact. Breezy. NO SIG WX.
Thursday: Moderate Operational Impact. Windy With Gusts To 30 kts. NO SIG WX.
Thursday Night: Low Operational Impact. Breezy. NO SIG WX.
Friday: Low Operational Impact. Breezy. NO SIG WX.
Friday Night: Low Operational Impact. Slight Chance of SN.
Saturday: Low Operational Impact. Slight Chance of SN.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...Gant
AVIATION...Gant
Hazardous weather outlook, Jan 7, 4:01 AM EST, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
401 AM EST Tue Jan 7 2025

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
401 AM EST Tue Jan 7 2025

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in New York, 2025Wind Advisories in Vermont, 2025Wind Advisories in Connecticut, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.